Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 7, 2007, 3:46 AM EST for 8 counties in Tennessee. It took effect at Jan 7, 2007, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 3:46 AM EST (08:46 UTC)
- In effect from
- Jan 7, 2007, 12:00 PM EST
- Expired
- Jan 7, 2007, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 070846 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 346 AM EST SUN JAN 7 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EARLY EVENING OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO THE REGION TODAY. WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS AS THIS SYSTEM APPROACHES...AND WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED AT TIMES THIS AFTERNOON AND EARLY EVENING...MAINLY AT ELEVATIONS ABOVE 3000 FEET. TNZ018-041-043-045-047-072-074-087-071700- /O.NEW.KMRX.WI.Y.0001.070107T1700Z-070108T0300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 346 AM EST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING...FOR THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON OVER THE HIGHER ELEVATIONS...WITH GUSTS AS HIGH AS 45 MPH AT TIMES...MAINLY AT ELEVATIONS ABOVE 3000 FEET. THE WINDS WILL SHIFT TO THE SOUTHWEST THIS EVENING...AND WILL BEGIN TO DIMINISH BY 10 PM. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
1 follow-up statement
000 WWUS74 KMRX 080258 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 958 PM EST SUN JAN 7 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... .WINDS HAVE DECREASED SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. WEST WINDS WILL STILL BE BREEZY WITH GUSTS TO 25 MPH TONIGHT. TNZ018-041-043-045-047-072-074-087-080400- /O.EXP.KMRX.WI.Y.0001.000000T0000Z-070108T0300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 958 PM EST SUN JAN 7 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. WINDS HAVE DECREASED SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. WEST WINDS WILL STILL BE BREEZY WITH GUSTS TO 25 MPH TONIGHT. $$ GH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 6, 9:20 PM EST, 6 hours 26 minutes earlier.
Area forecast discussion, Jan 6, 9:20 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 920 PM EST SAT JAN 6 2007 .DISCUSSION...SATELLITE SHOWING MID CLOUDS PUSHING IN AHEAD OF THE NEXT SYSTEM. PRECIPITATION SHOULD HOLD OFF UNTIL SUNDAY WHEN DEEPER MOISTURE RETURNS...BUT WILL KEEP SLIGHT CHANCE POPS IN FOR OUR SOUTHERN ZONES FOR LATE TONIGHT. TEMPERATURES LOOK GOOD WITH A MOSTLY CLOUDY SKY EXPECTED. WILL UPDATE ZONES TO REMOVE EVENING WORDING...NO OTHER CHANGES PLANNED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Jan 7, 3:46 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 346 AM EST SUN JAN 7 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081130- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 346 AM EST SUN JAN 7 2007 /246 AM CST SUN JAN 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO THE REGION TODAY. RAIN WILL OVERSPREAD THE AREA...AND MAY BECOME HEAVY AT TIMES THIS AFTERNOON. THE RAIN WILL LIKELY BE HEAVY ENOUGH IN SOME AREAS TO CAUSE PONDING OF WATER IN LOW LYING AREAS AS WELL AS MINOR FLOODING OF SOME SMALLER CREEKS AND STREAMS. IN ADDITION...WINDS WILL INCREASE OVER THE HIGHER TERRAIN OF EAST TENNESSEE WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE...MAINLY ABOVE 3000 FEET...THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.